Missouri, 2022Flash Flooding and Flooding in Missouri, March 30 to 31, 2022
March 30 to 31, 2022 · NWS SGF · 19 events in 9 counties and zones
Showers and thunderstorms developed along a cold front from the late evening of the 29th through the afternoon of the 30th. Additional showers developed behind the front through the afternoon of the 31th as the upper level trough axis shifted eastward across the central Plains into the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed along a cold front from the late evening of the 29th through the afternoon of the 30th. Additional showers developed behind the front through the afternoon of the 31th as the upper level trough axis shifted eastward across the central Plains into the Ohio Valley. Numerous reports of flooding were received to the east of Springfield, where some locations received over two inches of rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 30, 5:21 AM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Mar 30, 5:21 AM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
621 AM CDT Wed Mar 30 2022
...Updated for 12Z Aviation Discussion...
Key Messages:
1. Strong to severe thunderstorm potential today with heavy
rainfall.
2. Cooler tonight and Thursday with some showers Thursday.
3. Frost/Freeze potential Thursday night.
4. Warm-up for the weekend, with low end rain chances Friday night
and Saturday.
.SHORT TERM...(Today and tonight)
Issued at 301 AM CDT Wed Mar 30 2022
Early this morning, surface low pressure was located over far
southwestern Iowa, with a trailing cold front back through eastern
Kansas and into Oklahoma. Convection out ahead of this front
stretched from Iowa into north Texas. The convection that has made
into our western counties have been rather disorganized and remained
below severe limits. This in part in the lull in instability showing
up in the warm sector per SPC meso-analysis page and quite a bit of
dry air in the 06Z SGF special sounding. Still cannot rule out some
strong to severe storms during the pre-dawn hours as a well defined
shortwave trough over the Plains lifts across the area this morning
taking on a more negative tilt aided by a stout 60 knot low level
jet. The cold front will march through the area today and will see
falling temperatures, especially over southeast Kansas and western
Missouri, with the focus for strong to severe thunderstorms shifting
into the eastern counties later this morning and afternoon as
instability begins to increase once again ahead of the front and
there could be a window of strong to severe storms for those areas.
Rainfall amounts still look to be heaviest west of highway 65 prior
to 12Z and then shifting east after 12Z, with some 1 to 2 inch
amounts still quite possible.
The front and rainfall will move east of the area by tonight, with
some clearing likely across far southern Missouri and more clouds
over central Missouri. Lows tonight will drop down into the mid 30.
.LONG TERM...(Thursday through Tuesday)
Issued at 301 AM CDT Wed Mar 30 2022
Thursday looks to be cloudy and cool as another spoke of energy
rotates through the area. This could spark a few very light showers
across the area. However, temperatures will be quite cool with highs
only in the middle and upper 40s along with a somewhat breezy west
to northwest winds. As this rotates out Thursday night, shortwave
ridging will take place with clear skies expected. Winds look to be
on the lighter side, and this combination will set the stage for
lows around 30, bringing frost and possibly a freeze potential to
the area by Friday morning, but temperatures will rebound back into
the lower 60s by afternoon.
Another fast moving shortwave in the flow will bring some low end
rain chances to the area Friday night and into Saturday, with quiet
and mild weather expected to end the weekend.
There are signals for another period of unsettled weather during the
beginning of next week. The WPC Cluster Analysis Tool is advertising
broad scale troughing over the western CONUS Monday into Tuesday.
This would bring the potential for increased rain chances to the
Missouri Ozarks. Confidence in this system is still on the low side,
with many model discrepancies and timing issues. Overall,
temperatures in this time frame look to remain seasonal with highs
in the low 60s and lows in the 40s and 50s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 621 AM CDT Wed Mar 30 2022
Showers and thunderstorms have overspread southern Missouri this
morning ahead of an approaching cold front. These will continue
much of the morning and perhaps into the early afternoon hours
before moving east of the terminals. Localized IFR conditions will
be possible in the stronger storms. As the cold front pushes
through, winds will swing around to the northwest and become
rather gusty again. In addition, lower stratus in the IFR range
will overspread the terminals in the wake of the front and
continue well into the evening hours. Some clearing will be
possible later this evening back into VFR conditions, but
confidence remains rather low on this occuring or the timing of
it.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Raberding
Hazardous weather outlook, Mar 30, 3:47 AM CST, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
447 AM CDT Wed Mar 30 2022
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
447 AM CDT Wed Mar 30 2022
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited tornado risk.
Limited hail risk.
Elevated thunderstorm wind damage risk.
Limited lightning risk.
Limited excessive rainfall risk
Limited non thunderstorm wind risk.
DISCUSSION...
Windy conditions are expected today ahead of a storm system.
Southerly winds will gust at 30 to 40 mph at times, mainly over
the eastern Ozarks.
Widespread showers and thunderstorms will impact the region
today. There is a limited risk for flooding as rainfall amounts
could range from 1 to 2 inches, with the highest amounts expected
in areas west of highway 65.
A few strong to severe storms will be possible early this morning
over southwest Missouri. Damaging wind gusts in excess of 60 mph
will be the main severe weather risk. We also can't rule out some
hail to the size of quarters and an isolated tornado. This threat
then will shift eastward into the eastern Ozarks from mid morning
through the afternoon hours.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is the potential for some frost and freeze Thursday night
into Friday morning.
An unsettled weather pattern is expected to set up early next
week, with the potential for some thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Raberding
Flash Flood, Webster
- When
- March 30, 9:30 AM CST to 5:00 PM CST
- Where
- Webster County, 1.77 mi SW of Seymour to 2.1 mi SSW of Seymour
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.130, -92.800
Heavy rainfall caused flooding along Burnett Road.
Flash Flood, Ozark
- When
- March 30, 10:22 AM CST to 3:00 PM CST
- Where
- Ozark County, 1.31 mi WNW of Mammoth to 0.41 mi N of Mammoth
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.540, -92.420
State Highway T at Possum Walk Creek was flooded and impassable.
Flash Flood, Douglas
- When
- March 30, 12:22 PM CST to 3:00 PM CST
- Where
- Douglas County, 2.76 mi W of Ava Muni Meml Arpt to 1.95 mi NNE of Arno
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.970, -92.730
State Highway Y at Cowskin Creek was flooded and impassable.
Flash Flood, Ozark
- When
- March 30, 1:42 PM CST to 3:00 PM CST
- Where
- Ozark County, 2.77 mi E of Rockbridge to 3.34 mi E of Rockbridge
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.780, -92.370
Portions of MO-95 at Bryant Creek was flooded and impassable.
Flash Flood, Douglas
- When
- March 30, 1:47 PM CST to 5:00 PM CST
- Where
- Douglas County, 1.79 mi ENE of Ava to 1.84 mi NE of Ava
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.960, -92.620
Route FF at Hunter Creek was flooded and impassable.
Flash Flood, Wright
- When
- March 30, 1:50 PM CST to 5:00 PM CST
- Where
- Wright County, 4.42 mi NE of Mansfield to 3.94 mi NE of Mansfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.170, -92.530
Route AB at Wolf Creek was flooded and impassable.
Flash Flood, Webster
- When
- March 30, 1:53 PM CST to 5:00 PM CST
- Where
- Webster County, Olga to 0.43 mi W of Olga
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.100, -92.920
Route Z at the Finley River was flooded and impassable.
Flood, Dent
- When
- March 30, 2:45 PM CST to 10:00 PM CST
- Where
- Dent County, 2.82 mi WNW of Stone Hill to 2.25 mi WNW of Stone Hill
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.610, -91.400
State Highway EE at the Meramec River was flooded and impassable.
Flood, Dent
- When
- March 30, 2:45 PM CST to 10:00 PM CST
- Where
- Dent County, 0.55 mi E of Sligo to 1.11 mi SSW of Sligo
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.780, -91.370
Highway TT at Crooked Creek was flooded and impassable.
Flood, Ozark
- When
- March 30, 2:45 PM CST to 10:00 PM CST
- Where
- Ozark County, 1.31 mi ENE of Lawndale to 1.88 mi NE of Lawndale
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.640, -92.230
Highway H at the North Fork River was flooded and impassable.
Flood, Ozark
- When
- March 30, 2:45 PM CST to 10:00 PM CST
- Where
- Ozark County, 0.89 mi NE of Sycamore to 1.29 mi NNE of Sycamore
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.710, -92.270
Highway 181 at Bryant Creek was flooded and impassable.
Flood, Douglas
- When
- March 30, 3:30 PM CST to 11:00 PM CST
- Where
- Douglas County, 0.88 mi NE of Ann to 0.99 mi NE of Ann
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.040, -92.190
Highway EE at the North Fork River was flooded and impassable.
Flood, Howell
- When
- March 30, 3:30 PM CST to 11:00 PM CST
- Where
- Howell County, 2.76 mi S of Hutton Vly to 2.97 mi S of Hutton Vly
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.930, -91.880
Highway U was closed due to flooding at a low water area.
Flood, Texas
- When
- March 30, 3:30 PM CST to 11:00 PM CST
- Where
- Texas County, 2.82 mi SSW of Arroll to 3.21 mi S of Arroll
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.080, -91.740
Highway Y at the South Prong Jacks Fork River was flooded and impassable.
Flood, Texas
- When
- March 30, 3:30 PM CST to 11:00 PM CST
- Where
- Texas County, 1.1 mi W of Clear Spgs to 1.76 mi WNW of Clear Spgs
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.100, -91.890
Highway U at the South Prong of the Jacks Fork River was flooded and impassable.
Flood, Shannon
- When
- March 30, 4:00 PM CST to March 31, 12:00 AM CST
- Where
- Shannon County, 4.84 mi S of Owls Bend to 5.05 mi S of Owls Bend
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.110, -91.200
Highway NN at Rocky Creek was flooded and impassable.
Flood, Shannon
- When
- March 30, 4:00 PM CST to March 31, 12:00 AM CST
- Where
- Shannon County, 9.23 mi WNW of Angeline to 9 mi WNW of Angeline
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.220, -91.630
Highway YY at Castro Valley Creek was flooded and impassable.
Flood, Wright
- When
- March 30, 5:00 PM CST to March 31, 1:00 AM CST
- Where
- Wright County, 1.38 mi N of Jerktail to 1.86 mi NNW of Jerktail
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.440, -92.450
Highway Z at Elk Creek was flooded and impassable.
Flood, Phelps
- When
- March 30, 5:59 PM CST to March 31, 1:00 AM CST
- Where
- Phelps County, 2.58 mi WSW of Vida to 2.68 mi WSW of Vida
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.830, -91.860
County Road 7460 at Little Piney River was flooded and impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, March 30, 20227 injured · $20 million · EF3 · 1 event
- Tornadoes and Damaging Winds in Mississippi, March 30, 20225 injured · $3.5 million · EF2 · 93 events
- Damaging Winds and Strong Wind in Alabama, March 30, 20221 death · 3 injured · $7.8 million · 81 kt wind · 24 events
- Tornadoes and High Wind in Alabama, March 30, 20222 injured · EF3 · 17 events
- Tornadoes and Damaging Winds in Louisiana, March 30, 2022$438,000 · EF2 · 8 events
- Rip Current in Puerto Rico, March 30, 20221 death · 1 injured · 1 event
- Tornadoes and Damaging Winds in Mississippi, March 30, 20221 injured · $720,000 · EF1 · 31 events
- Tornadoes and Damaging Winds in Tennessee, March 30, 2022$1.3 million · EF1 · 25 events
- Tornadoes and Damaging Wind in Mississippi, March 30, 2022EF2 · 8 events
- Tornadoes and Flood in Illinois, March 30, 2022$334,000 · EF1 · 6 events
- Tornadoes and Damaging Winds in Louisiana, March 30, 2022$250,000 · EF1 · 7 events
- Tornadoes and Damaging Winds in Mississippi, March 30, 2022$250,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1012741, 1012742, 1012743, 1012744, 1012745, 1012746, 1012747, 1012748, 1012749, 1012750, 1012751, 1012752, 1012753, 1012754, 1012755, 1012756, 1012757, 1012758, 1012759.